Lexapro to Wellbutrin XL, HELP!

Discussion in 'Fibromyalgia Main Forum' started by siestasuze, Jun 10, 2010.

  1. siestasuze

    siestasuze New Member

    I'm feeling Horrible, more depressed than before. Forced to stop Savella due to high heart rate & BP for Fibro , and switched to Lexapro on 4/4/10. Didn't help at all, so on 5/24/10 my doc changed AD, straight switch-no taper, to Wellbutrin XL.

    I don't know what's going on, but I can't stop crying, the nausea is like nothing I have experienced, aggitated, constant headaches, feeling soooooo bad. Fibro is in full flare!

    Could this just be getting use to the RX and need to give more time? Or maybe allergy to it? or maybe from stopping Lexapro without tapering?

    Just searching for help, advice, suggestions. I've researched the net, and on here, but seems most people tolerate without problems.

    Anything you can offer info on is greatly appreciated. Thanks, suze

    P>S> Just called my doc, I'm sure she will tell me to give it time??? Won't call me back till tomorrow.
  2. gapsych

    gapsych New Member

    Unfortunately, there is not one size fits all antidepressant. Strange that the doctor switched you from Lexapro which helps anxiety to Wellbutrin which ups the norepinephrine in your system. I can not tolerate Wellbutrin as it made me manic. Other people take it and do just fine.

    Is it your PCP or a psychiatrist who is placing you on meds.? PCP's aren't always up to date on which AD will work for whom. I would also be concerned about the sudden switchover but you need to talk to your doctor about these things.

    I am now back on Zoloft and the doctor added Lamictal which can help anxiety as well as bipolar disorder. The two together can make your AD more effective.

    Do you live alone? If you are, it might be a good thing to be have someone check up on you for a while. If you are having thoughts of hurting yourself please call a help line or dial 911.

    It sounds like a lot of things are going on that are hard to sort out.

    Let us know what your doctor says.

    Good luck.

    Edited, as I wrote epinephrine instead of norepinephrine. I don't think they are the same?[This Message was Edited on 06/10/2010]

    [This Message was Edited on 08/01/2010]
  3. siestasuze

    siestasuze New Member

    Well, my Dr. called today (her nurse) and said if I was having this much problem, she would like me to quit the Wellbutrin and start on Zoloft. As well as, seeing a Psychiatrist due to their specialization in ADs.

    As I talked to her nurse, she said if I wanted to just give it a couple more weeks on Wellbutrin to see if these side effects go away since only been on it for couple of weeks. Of course I decided to tough it out for a few more weeks and see if it can help me.

    As far as the psychiatrist, I've been to 3, and while seeing the last one, he had me on sooo many meds. I've never been on more meds than when I was seeing him. I WAS STILL DEPRESSED, so I just gave up on all the medicine combinations, one for depression (Zoloft 400mg/day. buspar, serzone,and some others to give me energy pluse some to calm me down???

    Don't mean to put down this specialized medical dr., just so sick of feeling like a guinnea pig trying meds. I understand how important the psychiatric field is!

    After so many years with fibro and everything else, It really gets difficult to keep adding dr's and meds, maybe this plays a role in my chemical imbalance in my brain. Do you think as we keep experimenting with AD's, we could be throwing our brains and its transmitters, etc out of wack in itself? JUST CURIOUS?

    You are probably right in your advice as well, so I thank you for your insight and to avoid another experiment, I'm going to tough it out.. THANKS again,,,,,suze
    [This Message was Edited on 06/11/2010]
    [This Message was Edited on 06/11/2010]
    [This Message was Edited on 06/11/2010]
  4. siestasuze

    siestasuze New Member

    I appreciate your reply as well as your concern. It is my PCP who is prescribing my AD, as well as pain meds. and diabetic, etc. And I prefer to keep it that way just because after continuous dr. visits to all specialists, wears on one's body and mind, as well as my husband who had to take off work, and the pocketbook.

    I posted what my PCP said in reply to aussiewoman, above. I am going to try to stick it out with the Wellbutrin for few more weeks and give it a chance. As I stated in earlier post, I worry about the effect of changing three AD's since April. I guess I need to give my brain a rest and let this med try to help?

    And no I don't live alone, I have a wonderful, supportive husband as well as one of my daughters who lives with me right now. I have NO suicidal thoughts at all. But I appreciate your concern!

    I guess what is really going on is I'm so very tired of all these years with Fibro, chronic pain, depression and after a while it wears on my soul as well as my body and mind. But thanks a bunch for your concern! This is why I love this website! suze

    [This Message was Edited on 06/11/2010]
  5. shanrg

    shanrg New Member

    Lexapro is an SSRI--it should not be stopped suddenly--see "SSRI discontinuation syndrome"--or "antidepressant discontinuation syndrome" or "AD withdrawal syndrome"--a too often awful experience--up to 80% have symptoms with sudden cessation or too rapid tapering of either an SSRI (Prozac, Paxil, Zoloft, Lexapro, Celexa) or an SNRI (Cymbalta, Effexor, Savella)--and it can last for weeks. Wellbutrin is neither an SSRI nor an SNRI--it's totally unrelated altho' considered an antidepressant. (It is the only one that I will take.) Even missing one dose of the AD's with a short half-life can bring on symptoms of this syndrome--Effexor for instance--missing just one dose can bring on those symptoms. As a nurse, I am horrified that the MD just ripped you off of the Lexapro....
  6. AuntTammie

    AuntTammie New Member

    I see that this is old, but in case you didn't get this answered.........norepinepherine IS the same thing as noradrenaline....he didn't lie to you
  7. Chelz

    Chelz New Member

    Yes. I believe these drugs throw our brains out of "Whack" I too was given Wellbutrin because I needed to taper off of Paxil because of the horrible side effects Paxil gave me.

    I still don't understand why doctors want to put you on another drug, "while" you are tapering from the current one you are on. Doesn't make any sense, other than they just want to put you on something. When I was tapering off of Paxil, my doctor gave me Wellbutrin, at only 100 milligrams, at my insistance, since I am AD sensitive.

    Wellbutrin made me almost manic, and I took a small dose compared to the usual 300 milligrams they usually give you. I was agitataed, felt like I couldn't sit still, I couldn't even sit still long enough to eat a meal, I felt like I could just crawl out of my skin, such an awful experience that I only took it that one time.

    Unfortunately, after Zoloft, Elavil, Paxil and Wellbutrin, I feel my thinking process and overall health has never been the same, it is much worse. And your are right, it's like being a guinea pig.

    Seeing a psychiatrist would be the best option if one decides to go on these drugs, but you have to be careful you don't pick one who will overmedicate you. As far as regular PCP's, gynecologists, rheumy's, nerologists, they don't know enough about these drugs to prescribe them.

    So many people seem to forget that these are "psyche drugs" and something like Abilify which I noticed has been heavily advertised on TV (it shouldn't be) is being promoted to take along with your AD, this is just plain wrong. But sure enough, the drug reps will be bringing boxes and boxes of samples of Abilify to primary care doctor offices, and then they will pass them on to their patients, this is also wrong.

    Also, gynecologists will give out AD's for PMS, perimenopause and menopause as well. If that is the case, then every women on this earth would be taking these "psyche" drugs, because every woman will go through either PMS, or perimenopause at some point in her life. Instead, they should be concentrating on hormone issues that ALL women will have at some point or another.

    I am so sorry you are not feeling well, been there done that with these drugs, so I do understand more than you know. Hugs to you, Chelz.